Alert archive / California / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood watch at Sep 9, 2012, 3:32 AM PDT. It took effect at Sep 9, 2012, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2012, 3:32 AM PDT (10:32 UTC)
- In effect from
- Sep 9, 2012, 12:00 PM PDT
- Expired
- Sep 9, 2012, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
213 WGUS66 KLOX 091032 FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 332 AM PDT SUN SEP 9 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AND THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING... .MOIST AND UNSTABLE CONDITIONS WILL LIKELY BRING THUNDERSTORMS TO THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AND THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. DUE THE HIGH MOISTURE CONTENT THROUGH THE MID AND UPPER LEVELS OF THE ATMOSPHERE...ANY THUNDERSTORM THAT DEVELOPS TODAY MAY PRODUCE HEAVY RAINFALL IN THE MOUNTAINS AND DESERTS. DUE TO THE VERY WEAK WINDS ALOFT...STORMS WILL BE SLOW MOVING...WHICH WILL INCREASE THE POTENTIAL FOR HEAVY RAINFALL TOTALS AND ASSOCIATED FLASH FLOODING. CAZ053-054-091915- /O.NEW.KLOX.FF.A.0004.120909T1900Z-120910T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 332 AM PDT SUN SEP 9 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE AND VENTURA COUNTY MOUNTAINS. * FROM NOON PDT TODAY THROUGH THIS EVENING * MONSOONAL MOISTURE WILL BRING THE POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TODAY. WEAK UPPER LEVEL WINDS WILL CAUSE THUNDERSTORMS TO BE SLOW MOVING...WHICH WILL INCREASE THE RISK OF FLASH FLOODING. * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS...AND LOW LYING AREAS. IN ADDITION...THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ059-091915- /O.NEW.KLOX.FF.A.0004.120909T1900Z-120910T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 332 AM PDT SUN SEP 9 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREA...ANTELOPE VALLEY. * FROM NOON PDT TODAY THROUGH THIS EVENING * MONSOONAL MOISTURE WILL BRING THE POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TODAY. WEAK UPPER LEVEL WINDS WILL CAUSE THUNDERSTORMS TO BE SLOW MOVING...WHICH WILL INCREASE THE RISK OF FLASH FLOODING. * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS...AND LOW LYING AREAS. IN ADDITION...THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BRUNO/RORKE
2 follow-up statements
307 WGUS66 KLOX 091841 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1141 AM PDT SUN SEP 9 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AND THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING... .MOIST AND UNSTABLE CONDITIONS WILL LIKELY BRING THUNDERSTORMS TO THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AND THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. DUE THE HIGH MOISTURE CONTENT THROUGH THE MID AND UPPER LEVELS OF THE ATMOSPHERE...ANY THUNDERSTORM THAT DEVELOPS TODAY MAY PRODUCE HEAVY RAINFALL IN THE MOUNTAINS AND DESERTS. VERY WEAK WINDS ALOFT WILL LEAD TO SLOW MOVING OR STATIONARY STORMS WHICH WILL INCREASE THE POTENTIAL FOR HEAVY RAINFALL TOTALS AND ASSOCIATED FLASH FLOODING. CAZ053-054-059-100400- /O.CON.KLOX.FF.A.0004.120909T1900Z-120910T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 1141 AM PDT SUN SEP 9 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ANTELOPE VALLEY...LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE AND VENTURA COUNTY MOUNTAINS. * FROM NOON PDT TODAY THROUGH THIS EVENING * MONSOONAL MOISTURE WILL BRING THE POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TODAY. WEAK UPPER LEVEL WINDS WILL CAUSE THUNDERSTORMS TO BE SLOW MOVING...WHICH WILL INCREASE THE RISK OF FLASH FLOODING. * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS...AND LOW LYING AREAS. IN ADDITION...THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
646 WGUS66 KLOX 100408 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 908 PM PDT SUN SEP 9 2012 ...FLASH FLOOD WATCH HAS EXPIRED... .THUNDESTORM ACTIVITY HAS DECREASED ACROSS THE WATCH AREA THIS EVENING AND FLASH FLOOD WATCH HAS EXPIRED. THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS THE ANTELOPE VALLEY AND THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES ON MONDAY...AND FLASH FLOOD WATCHES MAY HAVE TO BE ISSUED FOR THOSE AREAS ONCE AGAIN. CAZ053-054-059-100515- /O.EXP.KLOX.FF.A.0004.000000T0000Z-120910T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 908 PM PDT SUN SEP 9 2012 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR THE ANTELOPE VALLEY AND THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Sep 8, 7:45 PM PDT, 7 hours 47 minutes earlier.
Area forecast discussion, Sep 8, 7:45 PM PDT, 7 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 745 PM PDT SAT SEP 8 2012 .SYNOPSIS... SCATTERED SHOWERS WILL LIKELY DEVELOP OVER THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND ANTELOPE VALLEY SUNDAY AFTERNOON...THEN POSSIBLY MOVE INTO THE VALLEYS AND COASTAL AREAS. A COOLING AND DRYING TREND IS EXPECTED THROUGH TUESDAY...BUT ENOUGH MOISTURE MAY LINGER ON MONDAY FOR ISOLATED THUNDERSTORMS ACROSS THE MOUNTAINS AND DESERTS. TEMPERATURES WILL LIKELY RETURN TO NEAR NORMAL BY MID TO LATE WEEK AS HIGH PRESSURE BECOMES ESTABLISHED. && .SHORT TERM (TONIGHT-TUE)...WIDELY SCATTERED THUNDERSTORMS DEVELOPED EARLY THIS EVENING THE EASTERN ANTELOPE VALLEY AND SAN GABRIEL MTNS. LOCALLY HEAVY RAIN HAD BEEN OBSERVED NEAR PEARBLOSSOM...WITH POSSIBLY SOME LOCALIZED FLOODING. THIS ACTIVITY IS EXPECTED TO DISSIPATE MY MID EVENING. MARINE LAYER CLOUDS WILL LIKELY AFFECT THE CENTRAL COAST OVERNIGHT...OTHERWISE MOSTLY CLEAR SKIES WILL PREVAIL TONIGHT FOR SLO/SBA COUNTIES...AND FAIR SKIES WITH HI CLOUDS MOVING IN FOR VTU/L.A. COUNTIES. AN UPPER LEVEL RIDGE WILL PERSIST OVER THE AREA THROUGH TONIGHT... THEN WEAKEN SLIGHTLY ON SUN AS AN UPPER LEVEL LOW DRIFTS FROM NW MEX TO NRN BAJA. THE UPPER LOW IS THEN FORECAST TO LINGER OVER FAR NRN BAJA THRU MON...THEN INTO EXTREME SRN AND SERN CA WHILE WEAKENING MON NIGHT THRU TUE. PLENTY OF LOWER TO MID LEVEL MOISTURE WILL PERSIST OVER THE FORECAST AREA THRU MON AND POSSIBLY INTO TUE. WITH DECENT INSTABILITY...IT LOOKS LIKE A SLIGHT CHANCE TO CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL AFFECT THE L.A./VTU MTNS AND ANTELOPE VALLEY THRU THE DAY ON MON....AND WITH EASTERLY FLOW ALOFT...SOME THUNDERSTORMS MAY DRIFT INTO THE VALLEYS AND COASTAL AREAS OF VTU/L.A. COUNTIES ON SUN INTO SUN EVENING. WITH PWAT VALUES OVER 1.5 INCHES...ANY THUNDERSTORMS WOULD BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS AND POSSIBLY SMALL HAIL. FLASH FLOODING CANNOT BE RULED OUT IN THE MTNS AND ANTELOPE VALLEY ON SUN DUE TO SLOW STORM MOVEMENT...AND A FLASH FLOOD WATCH MAY NEED TO EVENTUALLY BE ISSUED. OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES AT TIMES WILL PREVAIL THRU SUN...WITH PARTLY CLOUDY SKIES OVERALL MON...AND MOSTLY CLEAR CONDITIONS FOR TUE. THERE COULD EVEN BE SOME NIGHT AND MORNING LOW CLOUDS AND FOG FOR THE CENTRAL COAST THRU TUE...AND ALSO ALONG THE L.A. COUNTY COAST MON NIGHT INTO TUE MORNING. TEMPS ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL FOR MOST AREAS ON SUN...THEN GRADUALLY COOL CLOSER TO NORMAL FOR MON AND TUE. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (WED-SAT)...MODELS SHOW THE UPPER LOW OVER CENTRAL CALIFORNIA MOVING INLAND TUESDAY NIGHT INTO WEDNESDAY...AS AN UPPER RIDGE BUILDS INTO THE NE PACIFIC. THE RIDGE WILL BEGIN TO MOVE INLAND THROUGH 12Z THURSDAY AS ANOTHER UPPER LOW CROSSES THE GULF OF ALASKA. THE UPPER RIDGE WILL CAUSE HEIGHTS AND THICKNESS VALUES TO RISE OVER S CALIFORNIA...WITH TEMPERATURES FORECAST TO RISE A FEW DEGREES EACH DAY THROUGH FRIDAY. SKIES SHOULD BE MOSTLY CLEAR EXCEPT FOR OVERNIGHT LOW CLOUDS AND FOG ALONG THE COAST. && .AVIATION...09/0025Z...GENERALLY HI CONFIDENCE IN THE CURRENT TAFS...EXCEPT MODERATE CONFIDENCE FOR KSBP AND KSMX DUE TO UNCERTAINTIES WITH TIMING AND EXTENT OF ANY LOW CLOUDS AND FOG LATE TONIGHT INTO SUN MORNING. THERE IS A 20 PERCENT CHANCE THE LOW CLOUDS MAY NOT DEVELOP THERE ESPECIALLY AT KSBP. OTHERWISE GENERALLY VFR CONDITIONS CAN BE EXPECTED AT THE AIRFIELDS THRU SUN. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR MUCH OF VTU/L.A. COUNTIES ON SUN. ADDED A PROB30 GROUP FOR THUNDERSTORMS SUN AFTERNOON AT KPMD AND KWJF WITH GUSTY VARIABLE WINDS AND MVFR VSBYS IN ANY THUNDERSTORMS. KLAX...GENERALLY HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS THRU SUN EVENING. HOWEVER...THERE IS A 10-20 PERCENT CHANCE SCT-BKN LOW CLOUDS WITH IFR/MVFR CONDITIONS COULD AFFECT THE AIRFIELD LATE TONIGHT INTO SUN MORNING. ALSO...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUN AFTERNOON AND EVENING WITH LOWERED VSBYS IN ANY THUNDERSTORMS. KBUR...HI CONFIDENCE IN CURRENT TAF WITH VFR CONDITIONS THROUGH SUN...ALTHO THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUN AFTERNOON WITH LOWERED VSBYS IN ANY THUNDERSTORMS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...SIRARD/SMITH AVIATION...SIRARD SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 8, 6:00 AM PDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT SEP 8 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-091300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON AND EVENING. THESE WILL BE ELEVATED THUNDERSTORMS WHICH WILL WOULD MAKE THE MAIN THREAT DRY LIGHTNING AND GUSTY WINDS IN AND AROUND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS BY SUNDAY MORNING...THEN SHOWER AND THUNDERSTORM CHANCES WILL INCREASE BY SUNDAY AFTERNOON ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AS WELL AS THE ANTELOPE VALLEY. AFTER STORMS INITIATE...THE RELATIVELY WEAK UPPER LEVEL NORTHEAST WIND FLOW COULD STEER STORMS INTO THE ADJACENT VALLEYS LATE SUNDAY AFTERNOON AND EVENING. THERE COULD BE A THREAT FOR FLASH FLOODING ACROSS THE LOCAL MOUNTAINS. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:46 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 39 min |
Nearby
Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.